Louisiana, 2004

Hail in Louisiana, June 19, 2004

June 19, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 19, 1:04 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 19, 1:04 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
204 PM CDT SAT JUN 19 2004

.SYNOPSIS...
A cool Midwest HIGH will ridge south into northern Louisiana. A weak
axis-of-dilatation will extend along a line from Lufkin through
Lafayette separating feeble easterlies north (across the Piney
Hills) from feeble southerlies south (across the coastal marshes).

This axis-of-dilatation will persist into Sunday. Further-up, group
waves, emanating out of the Colorado Rockies, will pass over the
axis-of-dilatation during the afternoon hours on Sunday.

.DISCUSSION...
The axis-of-dilatation will separate a continental tropical air mass
north, from a maritime tropical air mass south. Consequently, the
overnight minimums will be about seasonable north, and a few
Fahrenheit degrees above-normal south.

For Sunday, light surface winds will permit an accumulation of heat
within the boundary layer. The afternoon maximums will reach the
lower 90s once again (a few Fahrenheit degrees above normal) the
apparent temperatures (or heat indices) will be around 105 degrees
Fahrenheit.

Also, scattered convective rains are expected especially near the
axis-of-dilatation.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  77  92  75  90 /  20  50  20  40
BPT  76  92  75  90 /  20  50  20  40
AEX  73  93  73  90 /  40  70  20  40
LFT  78  92  74  90 /  20  50  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

21/21
Hazardous weather outlook, Jun 19, 3:20 AM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 AM CDT SAT JUN 19 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
201100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
420 AM CDT SAT JUN 19 2004

.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AS A STATIONARY FRONT REMAINS OVER NORTHEAST TEXAS AND NORTHERN
LOUISIANA. LOCALLY HEAVY RAINFALL IS POSSIBLE IN THE LAKES REGION OF
SOUTHEAST TEXAS AS WELL AS EXTREME PORTIONS OF WEST-CENTRAL
LOUISIANA...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE WEEK
AS HIGH PRESSURE MOVES FURTHER SOUTHEAST AND OUT OF THE AREA.
SEVERE WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

MCNATT

The radar

The Lake Charles radar (KLCH), 114 km away, was scanning. The volume nearest the first event began at 22:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lafayette

When
June 19, 4:15 PM CST
Where
Lafayette County, Carencro
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.317, -92.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5407642.